Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 97, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 16, 2015, 5:12 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 5:12 PM CDT (22:12 UTC)
- Expired
- May 16, 2015, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, KS, Greenwood County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:25 PM CDT | TSTM WND DMG | Madison, KS | DELAYED REPORT OF SMALL TREE LIMBS DOWN IN MADISON. |
| May 16, 5:27 PM CDT | TSTM WND DMG | 3 E Madison, KS | A ROOF WAS BLOWN OFF A BARN DUE TO STAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS53 KICT 162212
SVRICT
KSC017-073-162245-
/O.NEW.KICT.SV.W.0097.150516T2212Z-150516T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 511 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF OLPE TO 5 MILES WEST OF
HAMILTON TO NEAR EUREKA...MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PEA TO PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. AT 508 PM...59 MPH WINDS WERE MEASURED
AT THE EUREKA AIRPORT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL
AND EUREKA AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 9631 3791 9637 3820 9655 3838 9636
3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2211Z 221DEG 54KT 3818 9639 3798 9627 3776 9629
HAIL...0.75IN
WIND...60MPH
$$
KLEINSASSER3 follow-up statements
367
WWUS53 KICT 162221
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SAT MAY 16 2015
KSC017-073-162245-
/O.CON.KICT.SV.W.0097.000000T0000Z-150516T2245Z/
GREENWOOD KS-CHASE KS-
521 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GREENWOOD AND EAST CENTRAL CHASE COUNTIES...
AT 519 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF OLPE...TO NEAR MADISON TO 6 MILES
EAST OF EUREKA...MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS AND PEA TO PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT TREE DAMAGE. DAMAGE IS POSSIBLE TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON AND VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE THUNDERSTORM LINES CAN AT TIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3780 9621 3797 9626 3826 9648 3838 9636
3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2219Z 222DEG 58KT 3826 9628 3806 9616 3784 9618
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
KLEINSASSER445
WWUS53 KICT 162230
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT MAY 16 2015
KSC017-073-162245-
/O.CON.KICT.SV.W.0097.000000T0000Z-150516T2245Z/
GREENWOOD KS-CHASE KS-
530 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GREENWOOD AND EAST CENTRAL CHASE COUNTIES...
AT 528 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF EMPORIA...TO OLPE...TO NEAR
MADISON TO 6 MILES SOUTHEAST OF HAMILTON...MOVING NORTHEAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND PEA TO PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS ALSO POSSIBLE TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON AND VIRGIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3780 9621 3797 9626 3826 9648 3838 9636
3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2228Z 245DEG 41KT 3834 9631 3827 9618 3814 9606 3792
9608
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
KLEINSASSER302
WWUS53 KICT 162244
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SAT MAY 16 2015
KSC017-073-162253-
/O.EXP.KICT.SV.W.0097.000000T0000Z-150516T2245Z/
GREENWOOD KS-CHASE KS-
544 PM CDT SAT MAY 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENWOOD AND
EAST CENTRAL CHASE COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WICHITA.
LAT...LON 3780 9621 3797 9626 3826 9648 3838 9636
3817 9635 3817 9596 3795 9596
TIME...MOT...LOC 2242Z 221DEG 54KT 3834 9631 3827 9618 3814 9606 3792
9608
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:14 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 16, 3:14 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT SAT MAY 16 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH TONIGHT. ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850 MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING INTO THE SYSTEM. THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR. STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY. LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING. THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT. THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY. ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE. JMC .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM. THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD THE WEEKEND. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 310 PM CDT SAT MAY 16 2015 WIDESPREAD STORMS WILL CONTINUE TO AFFECT ALL AVIATION POINTS TO THE WEST OF THE FLINT HILLS. CIGS WILL FLUCTUATE INTO AND OUT OF MVFR WITH STORM PASSAGE. HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 45 MPH ARE POSSIBLE. STRONGER STORMS WILL MOVE IN LATE THIS AFTERNON AND AFFECT THIS REGION THROUGH EARLY EVENING BEFORE CLEARING OUT TOWARDS 6Z. KCNU WILL HAVE VFR CONDITIONS FOR THE REMAINDER OF THE AFTERNOON AND THEN HAVE LINEAR STORMS MOVE THROUGH OVERNIGHT PRODUCING MVFR CIGS AND POTENTIALLY HAIL UP TO ONE AND HALF INCHES AND WINDS TO 70 MPH. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 82 58 76 / 80 0 0 10 HUTCHINSON 59 83 55 73 / 80 0 0 10 NEWTON 59 82 55 73 / 80 0 0 10 ELDORADO 61 82 57 76 / 80 10 0 10 WINFIELD-KWLD 61 82 62 78 / 80 10 10 10 RUSSELL 54 82 49 70 / 70 0 10 10 GREAT BEND 53 81 50 71 / 70 0 0 10 SALINA 60 82 53 70 / 70 0 10 10 MCPHERSON 59 82 54 71 / 70 0 10 10 COFFEYVILLE 65 84 64 80 / 80 10 10 20 CHANUTE 64 83 62 76 / 80 10 10 10 IOLA 64 82 61 75 / 80 10 10 10 PARSONS-KPPF 64 83 63 80 / 80 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083- 091>093. &&
Hazardous weather outlook, May 16, 4:21 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT SAT MAY 16 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE STORM DEVELOPMENT REMAINS POSSIBLE ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO TONIGHT. THE HIGHEST SEVERE THREAT AREA IS GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN STORM THREATS WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND POSSIBLY A TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE IN SOUTH CENTRAL KANSAS AND THE FLINT HILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD ACROSS THE STATE. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 16, 4:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 3 E NEWTON 38.04N 97.29W
05/16/2015 E0.75 INCH HARVEY KS TRAINED SPOTTER
RAIN FELL IN A 30 MINUTE TIME FRAME.
&&
CWHLocal storm report, May 16, 4:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL POTWIN 37.94N 97.02W
05/16/2015 E0.25 INCH BUTLER KS TRAINED SPOTTER
&&
CWHLocal storm report, May 16, 4:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 3 NE LEON 37.72N 96.74W
05/16/2015 E45 MPH BUTLER KS TRAINED SPOTTER
WINDS WERE ESTIMATED LESS THAN 50 MPH WITH VERY HEAVY
RAINFALL
&&
SGSSpecial weather statement, May 16, 4:43 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SAT MAY 16 2015
KSZ053-069-070-162200-
CHASE KS-GREENWOOD KS-BUTLER KS-
443 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
WESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF BURNS TO 10 MILES EAST OF EL DORADO TO NEAR LATHAM...AND
MOVING NORTHEAST AT AROUND 55 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...LEON...ROSALIA...CASSODAY...BAZAAR...MATFIELD GREEN...
EL DORADO STATE PARK...BEAUMONT...EL DORADO LAKE...EL DORADO
AIRPORT AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3820 9684 3837 9647 3814 9642 3761 9640
3761 9652 3756 9653 3755 9685
TIME...MOT...LOC 2140Z 219DEG 62KT 3805 9675 3783 9667 3759 9666
KLEINSASSERLocal storm report, May 16, 5:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLOOD 1 N CASSODAY 38.05N 96.64W
05/16/2015 BUTLER KS STORM CHASER
WATER IS BEING REPORTED OVER SOME OF THE ROADS IN AND
AROUND THE AREA.
&&
CWHSpecial weather statement, May 16, 5:06 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT SAT MAY 16 2015
KSZ053-069-070-162230-
CHASE KS-GREENWOOD KS-BUTLER KS-
506 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF COTTONWOOD FALLS...TO 10 MILES WEST OF HAMILTON...TO 8
MILES SOUTHWEST OF EUREKA...AND MOVING NORTHEAST AT 60 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...MADISON...HAMILTON...BAZAAR...VIRGIL...MATFIELD GREEN...
EUREKA CITY LAKE...THRALL...EUREKA AIRPORT AND SAFFORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3761 9653 3784 9652 3817 9664 3852 9637
3848 9635 3818 9636 3817 9596 3790 9596
TIME...MOT...LOC 2204Z 213DEG 60KT 3817 9650 3799 9636 3775 9641
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:38 AM CDT | Special Weather Statement | ICT | Russell | 37 min |
| May 16, 5:14 AM CDT | Special Weather Statement | ICT | Harper, Kingman, Reno | 46 min |
| May 16, 12:00 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 16, 12:35 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| May 16, 12:56 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 2:09 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 36 min |
| May 16, 2:11 PM CDT | Flash Flood Watch | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 9 hr |
| May 16, 2:45 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 16, 3:15 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| May 16, 3:41 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 3:51 PM CDT | Areal Flood Warning | ICT | Sedgwick | 17 hr |
| May 16, 3:53 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 22 min |
| May 16, 4:16 PM CDT | Special Weather Statement | ICT | Butler | 29 min |
| May 16, 4:43 PM CDT | Special Weather Statement | ICT | Butler, Chase | 17 min |
| May 16, 4:59 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 16, 5:06 PM CDT | Special Weather Statement | ICT | Greenwood | 24 min |
| May 16, 5:54 PM CDT | Special Weather Statement | ICT | Greenwood | 21 min |
| May 16, 6:06 PM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| May 16, 6:18 PM CDT | Special Weather Statement | ICT | Greenwood | 12 min |
| May 16, 6:56 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.